MedWatch Safety Alerts

SGLT2(sodium-glucose cotransporter-2) Inhibitors for Diabetes: Drug Safety Communication - Regarding Rare Occurrences of a Serious Infection of the Genital Area

Requiring a new warning about this risk to be added to the prescribing information of all SGLT2 inhibitors and to the patient Medication Guide

Temporary Total Artificial Heart Companion 2 Driver System by SynCardia Systems: Letter to Health Care Providers - Risk of Mortality and Stroke

FDA has reviewed the final results from the post-approval study conducted by SynCardia Systems, LLC. for their Temporary Total Artificial Heart (TAH-t) Companion 2 Driver System (

Risks Associated with Use of Rupture of Membranes Tests - Letter to Health Care Providers

The FDA is reminding health care providers that tests to detect rupture of the amniotic membranes should not be used without other clinical assessments to make critical patient

Zithromax, Zmax (azithromycin): FDA Warning - Increased Risk of Cancer Relapse With Long-Term Use After Donor Stem Cell Transplant

The antibiotic Zithromax, Zmax (azithromycin) should not be given long-term to prevent a certain inflammatory lung condition in patients with cancers of the blood or lymph nodes

Valsartan-Containing Products: Update Health Professional and Consumer on Recent Recalled Products

The investigation into valsartan-containing products is ongoing and there are currently three voluntary recalls related to the NDMA impurity detected in the valsartan

Fluoroquinolone Antibiotics: FDA Requires Labeling Changes Due to Low Blood Sugar Levels and Mental Health Side Effects

FDA is strengthening the current warnings in the prescribing information that fluoroquinolone antibiotics may cause significant decreases in blood sugar and certain mental health

Kratom (mitragyna speciosa) Powder Products by Gaia Ethnobotanical: Recall - Due to Potential Salmonella Contamination

The products have been found by the FDA via sample testing and finding to have salmonella contamination. In lieu of such FDA findings the company has implemented standard operating

Various Aortic Endovascular Graft Systems: Letter to Health Care Providers - UPDATE on Type III Endoleaks

Based on new information, the Endologix AFX with Strata device is at greater risk for a Type III endoleak compared to other endovascular AAA graft systems

Compounded Products Containing Triamcinolone-Moxifloxacin by Guardian Pharmacy Services (Dallas, Texas): Alert to Health Professionals - Adverse Events Reported After Receiving Eye Injections

At least 43 patient reported adverse event after receiving eye injections of Guardian’s Pharmacy Services compounded triamcinolone-moxifloxacin product during cataract surgery. The

CARDIOSAVE Hybrid Intra-aortic Balloon Pump by Maquet Datascope Corp.: Class I Recall - Due to Fluid Ingress that May Affect Device Operation and Interrupt or Delay Therapy

Maquet Datascope Corp. is recalling the IABP due to a design issue that allows fluid (such as saline) to seep into the device. The fluid can cause corrosion of internal components

Liquid-filled Intragastric Balloons by Apollo Endosurgery and ReShape Lifesciences: Letter to Health Care Providers - New Labeling About Potential Risks

FDA has approved new labeling for the Orbera and ReShape balloon systems with more information about possible death associated with the use of these devices

Naloxone Hydrochloride Injection, USP, 0.4 mg/mL, 1 mL in 2.5 mL in the Carpuject™ Single-use Cartridge Syringe System by Hospira: Recall - Due to the Potential Presence of Particulate Matter

The patient has a low likelihood of experiencing adverse events ranging from local irritation, allergic reactions, phlebitis, end-organ granuloma, tissue ischemia, pulmonary emboli

HeartWare HVAD System by Medtronic: Class I Recall - Due to Unintended Intermittent Electrical Disconnection between the Power Source and the Controller

Interruptions to the electrical connection could cause a pump stop. A pump stop could cause patient harm such as exacerbation of heart failure symptoms, or symptoms such as mild

STAT-Check and Medline Manual Resuscitator Bags by SunMed Holdings: Recall - Patient Port May Detach During Use

The patient port retaining ring of the affected bags may not fully seat which may allow the patient port to detach during use

Fluticasone Propionate Nasal Spray by Apotex Corp: Recall - Due to Potential for Small Glass Particles

The glass particles could block the actuator and impact the functionality of the pump and expose patients to the glass particles

TAYTULLA (norethindrone acetate and ethinyl estradiol capsules and ferrous fumarate capsules) by Allergan: Recall - Due to Out of Sequence Capsules

Allergan recently identified, through a physician report, that four placebo capsules were placed out of order in a sample pack of TAYTULLA. Specifically, the first four days of

X-Jow and Acne Shave Products by Shadow Holdings: Voluntary Recall - Due to Possible Bacterial Contamination

The products may be contaminated with bacteria. Topical administration of the products could result in potentially serious bacterial infections in immunocompromised individuals

Oral Over-the-Counter Benzocaine Products: Drug Safety Communication - Risk of Serious and Potentially Fatal Blood Disorder

Oral over-the-counter benzocaine products should not be used to treat infants and children younger than 2 years and should only be used in adults and children 2 years and older if

95% Ethyl Alcohol Product by Ethanol Extraction: Recall - Due to a Possible Contamination with Methanol

Methanol,a highly toxic type of alcohol, can cause serious and sometimes fatal damage if ingested by humans or animals

HeartMate 3™ Left Ventricular Assist System: Class I Recall - Due to Potential Malfunction that may Lead to Graft Occlusion

The class I recall is due to a malfunction in the device’s outflow graft assembly that may cause the outflow graft to twist and close up (occlusion) over time. Occlusion of the

General Information